MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309695
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 309695, batch number#: unknown.It was reported that the bd luer-lok had foreign matter.The following information was provided by the initial reporter: verbatim#: rcc received a complaint via email.Email(s) attached.Item: 309695, quantity affected: (b)(4) case, serial/lot number:unknown, po : (b)(4).Are any samples available for return? yes.Reported issue: one bd syringe to be defective, has unusual stain inside of package.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
It was reported there was an unusual stain inside of package.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, three photos of a 10ml control syringe from lot 4094832 were received and evaluated by our quality team.One photo shows the top web side of a package with all applicable product information.Two photos show one syringe in a sealed package with a reddish-brown foreign matter on the thumb grip.The foreign matter is consistent with the grease used at the manufacturing location.Most likely the grease used on the conveyor belt.The condition observed is non-conforming per product specification and is associated with the molding process.A quality alert will be issued to the plant.A device history record review was completed for provided material number 309695, lot 4094832.The review revealed all visual inspections were performed per requirements with no quality notifications related to the defect reported.Lot 4094832 was inspected and accepted based on meeting our inspection control plant and was subsequently approved for shipment.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19745318
Report Number1213809-2024-00460
Device Sequence Number6532231
Product Code FMF
UDI-Device Identifier30382903096955
UDI-Public(01)30382903096955(11)240403(17)290331(10)4094832
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309695
Device Lot Number4094832
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown